Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 27, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 3, 2018, 9:26 PM CDT for Macon County, Robertson County, Sumner County, Tennessee. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2018, 9:26 PM CDT (02:26 UTC)
- Expired
- Apr 3, 2018, 10:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Macon County, TN, Robertson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 39 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 9:32 PM CDT | TSTM WND DMG | 4 E Cross Plains, TN | TREE DOWN ALONG HWY 25 AND WHITE RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 7:14 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 398 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1862 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.8
The text
As transmitted.
449
WUUS54 KOHX 040226
SVROHX
TNC111-147-165-040300-
/O.NEW.KOHX.SV.W.0027.180404T0226Z-180404T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
926 PM CDT TUE APR 3 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northern Sumner County in Middle Tennessee...
Western Macon County in Middle Tennessee...
Northeastern Robertson County in Middle Tennessee...
* Until 1000 PM CDT
* At 926 PM CDT, a severe thunderstorm was located near Cross Plains,
or 12 miles northeast of Springfield, moving east at 70 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lafayette, White House, Westmoreland, Cross Plains, Portland,
Orlinda, Mitchellville, Bethpage, Oak Grove and Black Jack.
This includes Interstate 65 between mile markers 108 and 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3665 8635 3663 8606 3644 8600 3645 8617
3648 8619 3649 8622 3648 8624 3646 8623
3645 8625 3647 8677 3665 8674 3665 8659
3663 8656 3665 8651
TIME...MOT...LOC 0226Z 267DEG 62KT 3658 8667
HAIL...0.88IN
WIND...60MPH
$$
Whitehead1 follow-up statement
751
WWUS54 KOHX 040236
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
936 PM CDT TUE APR 3 2018
TNC147-040245-
/O.CAN.KOHX.SV.W.0027.000000T0000Z-180404T0300Z/
Robertson TN-
936 PM CDT TUE APR 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROBERTSON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 AM CDT for
Middle Tennessee.
LAT...LON 3663 8606 3644 8600 3645 8617 3648 8619
3649 8622 3648 8624 3646 8623 3645 8625
3647 8665 3657 8660 3663 8656 3665 8651
3665 8635
TIME...MOT...LOC 0235Z 267DEG 62KT 3659 8646
$$
TNC111-165-040300-
/O.CON.KOHX.SV.W.0027.000000T0000Z-180404T0300Z/
Sumner TN-Macon TN-
936 PM CDT TUE APR 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHERN SUMNER AND WESTERN MACON COUNTIES...
At 935 PM CDT, a severe thunderstorm was located near Portland, or 14
miles north of Gallatin, moving east at 70 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Lafayette, White House, Westmoreland, Portland, Mitchellville,
Bethpage and Oak Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3663 8606 3644 8600 3645 8617 3648 8619
3649 8622 3648 8624 3646 8623 3645 8625
3647 8665 3657 8660 3663 8656 3665 8651
3665 8635
TIME...MOT...LOC 0235Z 267DEG 62KT 3659 8646
HAIL...0.88IN
WIND...70MPH
$$
WhiteheadWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 8:23 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Apr 3, 8:23 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Nashville TN 823 PM CDT Tue Apr 3 2018 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... With latest SPC day one evening convective outlook emphasizing the potential for damaging winds more versus large hail across the mid state region, removed the large hail reference in the zone forecast product. This is not saying that large hail will not still be a threat with an isolated svr tstm or two, but damaging winds potential is the main threat this evening. Tweaked hrly temp, dewpoint, and wind speed/direction grids. Remainder of forecast continues to be on track. && .AVIATION... 00Z TAF DISCUSSION. CKV/BNA/MQY/CSV...Will continue close to timing reasoning of 18Z TAF forecast issuance as consensus of short range model guidance continues to support. VFR conditions should generally prevail before 04/02Z. Sfc pressure gradient influences should continue to support gusts as high as 35kts ahead of, along, and shortly behind strong sfc frontal passage. Sfc winds will veer from SW ahead of to NW behind frontal passage. As strong sfc frontal boundary moves across mid state 04/00Z-04/06Z, increasing chances of shwrs and tstms, with ceilings lowering to at least MVFR thresholds, possible. Decreasing cloudiness expected behind frontal passage as upper level troughing influences move eastward and sfc ridging influences build into mid state region. && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 10 PM CDT this evening for Bedford-Cannon- Cheatham-Clay-Coffee-Davidson-De Kalb-Dickson-Giles-Hickman- Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury- Montgomery-Perry-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Wayne-Williamson-Wilson. && DISCUSSION......31 AVIATION........31
Hazardous weather outlook, Apr 3, 5:01 AM CDT, 16 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 501 AM CDT Tue Apr 3 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-041015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 501 AM CDT Tue Apr 3 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. Severe storms are possible late this afternoon and evening for all of Middle Tennessee, however the best chances will be along and west of I-65. The primary threat is damaging straight-line winds. Large hail and isolated tornadoes will also be possible. In addition, a Wind Advisory is in effect for areas west of the Cumberland Plateau from 10 am this morning through 10 pm this evening. South to southwest winds of 15 to 25 mph with gusts of 35 to 45 mph at times. These non-thunderstorm winds may blow down a few trees, tree limbs, or power lines. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Freezing temperatures and widespread of frost are possible Thursday morning across all of Middle Tennessee. .SPOTTER INFORMATION STATEMENT... Spotter activation is being requested for the severe weather potential this evening. Spotter Thunderstorm Reporting Criteria: Tornado Funnel Cloud Flooding Hail >= 1/2 inch Measured winds of >50 mph Structural Damage Downed Trees or Power lines 27
In the hours before
Local storm report, Apr 3, 9:10 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
910 PM CDT TUE APR 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM TSTM WND DMG 12 E DOVER 36.48N 87.63W
04/03/2018 STEWART TN EMERGENCY MNGR
TREE FELL ON HOUSE ALONG HWY 79
&&
EVENT NUMBER OHX1800324
21Local storm report, Apr 3, 9:12 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
912 PM CDT TUE APR 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 5 S NASHVILLE 36.10N 86.78W
04/03/2018 DAVIDSON TN EMERGENCY MNGR
TREE BLOCKING ROAD IN SOUTH NASHVILLE AT WALLACE RD
&&
EVENT NUMBER OHX1800325
21Local storm report, Apr 3, 9:14 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
914 PM CDT TUE APR 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM LIGHTNING 9 NE CENTERVILLE 35.89N 87.34W
04/03/2018 HICKMAN TN EMERGENCY MNGR
HOUSE STRUCK BY LIGHTNING IN NE HICKMAN COUNTY
&&
EVENT NUMBER OHX1800326
21Special weather statement, Apr 3, 9:18 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
918 PM CDT TUE APR 3 2018
TNZ007-008-027>029-040245-
Robertson TN-Davidson TN-Wilson TN-Trousdale TN-Sumner TN-
918 PM CDT TUE APR 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAVIDSON...SUMNER...
NORTHWESTERN WILSON...WESTERN TROUSDALE AND EASTERN ROBERTSON
COUNTIES UNTIL 945 PM CDT...
At 917 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles north of Springfield to near Joelton.
Movement was east at 55 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Gallatin, Springfield, Madison, Hendersonville, Mount Juliet,
Goodlettsville, White House, Millersville, Greenbrier, Coopertown,
Lakewood, Westmoreland, Ridgetop, Cross Plains, Portland, Old
Hickory, Joelton, Orlinda, Mitchellville and Bledsoe Creek State
Park.
This includes the following highways...
Interstate 65 between mile markers 87 and 120.
Interstate 24 between mile markers 32 and 44.
A severe thunderstorm watch remains in effect until 100 AM CDT for
Middle Tennessee.
LAT...LON 3664 8620 3655 8622 3652 8621 3629 8626
3617 8695 3632 8693 3637 8691 3639 8692
3665 8688 3665 8659 3663 8657 3665 8648
TIME...MOT...LOC 0217Z 262DEG 55KT 3663 8683 3624 8689
WhiteheadLocal storm report, Apr 3, 9:22 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
922 PM CDT TUE APR 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST 4 NW SPRINGFIELD 36.54N 86.92W
04/03/2018 M58 MPH ROBERTSON TN AWOS
50 KNOT / 58 MPH WIND GUST MEASURED AT SPRINGFIELD
AIRPORT KM91 AWOS
&&
EVENT NUMBER OHX1800327
SHAMBURGERLocal storm report, Apr 3, 9:24 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
924 PM CDT TUE APR 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG 9 NE CENTERVILLE 35.88N 87.33W
04/03/2018 HICKMAN TN FACEBOOK
TREE DOWN AT GROUND HOLLOW RD AND PRIM SPRINGS RD
&&
EVENT NUMBER OHX1800328
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:03 PM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 27 min |
| Apr 3, 7:22 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery, Robertson | 23 min |
| Apr 3, 7:47 PM CDT | Special Weather Statement | OHX | Dickson, Hickman, Perry | 43 min |
| Apr 3, 8:17 PM CDT | Special Weather Statement | OHX | Sumner | 43 min |
| Apr 3, 8:26 PM CDT | Special Weather Statement | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 49 min |
| Apr 3, 8:29 PM CDT | Areal Flood Advisory | OHX | Hickman, Humphreys, Perry | 3 hr |
| Apr 3, 8:34 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 26 min |
| Apr 3, 8:35 PM CDT | Special Weather Statement | OHX | Davidson | 40 min |
| Apr 3, 8:38 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 37 min |
| Apr 3, 8:41 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 34 min |
| Apr 3, 8:43 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 32 min |
| Apr 3, 8:54 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson | 36 min |
| Apr 3, 9:03 PM CDT | Special Weather Statement | OHX | Smith, Trousdale, Wilson | 42 min |
| Apr 3, 9:13 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Wilson | 32 min |
| Apr 3, 9:17 PM CDT | Areal Flood Advisory | OHX | Davidson, Hickman, Williamson | 3 hr |
| Apr 3, 9:18 PM CDT | Special Weather Statement | OHX | Robertson, Sumner | 27 min |
| Apr 3, 9:25 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 15 min |
| Apr 3, 9:39 PM CDT | Special Weather Statement | OHX | Lawrence | 36 min |
| Apr 3, 10:09 PM CDT | Special Weather Statement | OHX | Warren, White | 51 min |
| Apr 3, 10:13 PM CDT | Special Weather Statement | OHX | Giles | 47 min |
| Apr 3, 10:23 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam | 52 min |
| Apr 3, 10:28 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Van Buren, Warren, White | 32 min |
| Apr 3, 10:58 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, White | 47 min |
| Apr 4, 2:47 AM CDT | Freeze Warning | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 30 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.